MAUDE Adverse Event Report: MODERN MEDICAL EQUIPMENT MANUFACTURING LTD. ELECTRODE, BLADE 1" COATED; ELECTROCAUTERY, GYNECOLOGIC

MODERN MEDICAL EQUIPMENT MANUFACTURING LTD. ELECTRODE, BLADE 1" COATED; ELECTROCAUTERY, GYNECOLOGIC
Model Number 88-000M13C
Medical Device Problem Codes Melted (1385); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (b)(4)was received for an electrode (part 88-000m13c, lot 44748512) stating that the sheath of the blade melted during use.A defective sample initially was reported to be available for return.However, as of the date of this report, that sample has not been returned for evaluation.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.Lot mapping identified that the raw material electrode is supplied to deroyal by modern medical equipment.The 2016-2018 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified, and a scar was issued to modern medical.As of the date of this report, a response has not been received.Between january 2017 and april 2019, deroyal has sold 1,051 cases of the finished good.Five similar complaints were identified.This is a complaint-to-sales ratio of 0.004757 or 0.476%.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
The sheath of the electrode blade melted two separate times during separate surgeries.
 
Additional Manufacturer Narrative
Root cause: the electrode is supplied to deroyal by modern medical equipment.Therefore, a supplier corrective action request (scar) as well as returned samples were sent to modern medical for evaluation.The supplier performed testing on retained and returned samples and was unable to repeat the reported failure.All samples performed well and met specification.In its scar response, modern medical stated it was unable to confirm the complaint and therefore determine a root cause.The possible root cause may be a mechanical puncture of the blade sheath when the sheath is stretched to cover the tip.Corrective action: in its scar response, modern medical stated it was unable to confirm the reported issue and determine a root cause.Therefore, no corrective action has been taken.Investigation summary an internal complaint (b)(4) was received for an electrode (part 88-000m13c, lot 44748512) stating that the sheath of the blade melted during use.A defective sample initially was reported to be available for return.One returned sample was received may 1, 2019 and shipped to the supplier for evaluation.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.Lot mapping identified that the raw material electrode is supplied to deroyal by modern medical equipment.The 2016-2018 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified, and a scar was issued to modern medical.A response was received and accepted june 6, 2019, by deroyal personnel.Between january 2017 and april 2019, deroyal has sold (b)(4) cases of the finished good.Five similar complaints were identified.This is a complaint-to-sales ratio of (b)(4).The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
ELECTRODE, BLADE 1" COATED
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC
Manufacturer (Section D)
MODERN MEDICAL EQUIPMENT MANUFACTURING LTD.
dong xing industrial area
kang le lu, shan xia district
heng li, dongguan, 52346 6
CH  523466
MDR Report Key8617653
Report Number1060680-2019-00007
Device Sequence Number2039354
Product Code HGI
UDI-Device Identifier50749756136018
UDI-Public50749756136018
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K952030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000M13C
Device Lot Number44748512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1